Has anybody had an implantable neurostimulator for chronic pain?
Interested in more discussions like this? Go to the Spine Health Support Group.
I had great success with the trial but the perm implant has been a disaster. My wish was to have a better life after 30 years of severe nerve damage and four lumbar surgeries but it was the biggest mistake of my life. After reviewing the FDA site and other comments I recommend staying away from it. There are just to many problems and horror stories from placement surgery to problems years later. No matter how bad it is today we have to ask ourselves COULD IT BE WORSE? Chances are the answer is yes. Sorry for sounding bitter. I also have PTSD because I felt the doctor cut me open to remove the device. I can’t get past it.
Jump to this post
I’m so sorry to hear about what this stimulator has done to all of you .Listen to your body ,you know our body.All of you who had this implanted and now hives,(allergy) more pain may have a lawsuit on this stimulator ,what quality of life do you have now?
Please please don’t listen to advice by unqualified people regarding hives and allergies or on anything else that requires a medical opinion. My brother is a physician (anesthesiologist) and he just told me that hives are also caused by stress. Surgery is enough stress to cause an outbreak of hives. It also could be caused by the medicines you were given during the surgery or afterwards. Some pain drugs have caused hives for me. To have their spinal cord stimulator removed on the advice from someone who is not qualified medically is ludicrous. The hives in time will probably resolve themselves on their own. If not see an allergist, dermatologist, or someone who specializes in this type of problem. When the spinal cord stimulators work they are incredible and well worth the sometimes hassle that arise. Don’t give up a chance to live a better life based on an uneducated opinion by well meaning but wrong minded people. Pease check with your doctors before making any medical decision., it’s just basic common sense. Cathy
I had the stimulator installed for neuropathy in my legs and feet caused by a back injury. It was put in Jan 3rd, 2018. Today is the 18th. I need to know if any one of you got hives after having it put in? I stopped taking the antibiotics and muscle relaxers I was given post surgery because I am covered in huge welts that burn and itch to the bone! My Dr ordered me prednisone to help but its not helping. They’re worse than ever.
I can’t imagine whats caused this as I am using the same products as always and cant think of anything I. May have ingested or come in contact with that would have caused hives.
Has anyone else experienced this after receiving the implant stimulator?
I had a spinal cord stimulator implant in June, last year, for the neuropathy pain in my feet. I didn’t have hives or any reaction. It has, however, greatly reduced the burning pain in my feet from peripheral neuropathy.
I have 2 different stimulators and went thru 6 surgries w 4 different Dr.s to get them in correctly. I never had any of the symptoms you shared above.
I would suggest checking w your surgeon and if not satisfied with that then contact your primary care physician ASAP.
I wish you the best,
Good to hear from you, Carl. Everything going ok?
Hives can certainly be brought on by stress. I know when my life is becoming unmanageable when I start getting a rash:} Anything put in your body can cause a hive/rash reaction, as well as just letting a breeze blow over you with something in it. I cannot go into stores that are new because the chemical outgassing breaks me out and makes me sick. It gives me the hives to Think about Hives:}
As you know it’s challenging and different every day.
I’m petitioning my insurance due to the “Opiat Crisis” they want to cut my meds by 3/4!
Both my new knees are recovering well. It’s been 5 months and 3 months since the replacements.They still swell and are painful when I push it, but that is to be expected for a while.
Just had one of my stimulators readjusted to work more on my lower back.
The neuropathy is still one of the worst areas for me. It increased after my knee surgeries and has not gone back even to what it was before. Having said that, I’m still glad I got the knees replaced.
If they won’t grant the increase on my meds then I am prepared to go the medical marijuana route to see if it works for me.
I wish I had the energy to do the research and keep up with it as you do.
Keep it up, its good to see you posting and it seems to be in better spirits!
I am working on that. Starting to see it all in a different light.
God has a purpose or can work it for ultimate good in my life and/or the lives around me.
On the bright side, I get to spend a lot more time with my grandkids since I am unable to work!
I think I’m on the recovery side of a week of flu.
I hope you’ll be able to push back on some person’s misguided decision to cut back your pain meds. I’m pretty sure that the people who make those judgement calls don’t have any idea what chronic pain is like and don’t understand what it takes to treat it. I hope your doctor is supportive.
The spinal cord stimulator has really helped reduce my pain, but it didn’t eliminate it, by any means. I could request an increase in my morphine sulfate prescription, and it would probably help, but I’m working with my neurologist, revisiting the neuropathy meds that didn’t help the first time around before I got the implant. I started Gabapentin a week ago. My hope is that I’ll be able to get better pain control by adding a non-opiate. I wish I could take Lyrica because it was the only neuropathy med that touched the pain, but I had a severe reaction to it.
My brother was a plumber all of his adult life, which did his knees in. He had them both replaced. I don’t remember what he looked like without cowboy legs, but now he looks more healthy than he did for decades. Of course, it helps that he quit drugs and alcohol 8 or 10 years ago. Doctors had given him a year to live. We prayed for him for 40 years and it’s been great to have him back.
I sure hope you are over the Flu – I know any cold or virus I get reeks havoc on my pain issues.
I too reacted poorly to Lyrica.
Regular Gabapentin made me brain dead, I could not even come up with a complete sentence.
They switched me to Extended Release Gabapentin and I felt fine and it definitely helps a lot.
That’s when I had cadillac insurance, according to the open market look-ups and the look-up for Medicare (which is what they are moving me to in May) they will not cover the Extended Release Gabapentin – it would be ~ $1800/month out of pocket – Not going to happen. Hopefully the regular Gabapentin works for you – I know a lot of people who use it w no side effects.
I wish you the best of luck and will be praying for you .
I couldn’t take Gabapentin either ,the Dr.put me on Primapexal for my RLS works great
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In